Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 22, 2021, 4:11 PM MDT for Pueblo County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 22, 2021, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS85 KPUB 222211 SPSPUB Special Weather Statement National Weather Service Pueblo CO 411 PM MDT Tue Jun 22 2021 COZ086-222245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 411 PM MDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 445 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm developing over western Pueblo, moving southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Salt Creek, Blende and Pueblo West. LAT...LON 3823 10474 3834 10469 3831 10440 3814 10453 TIME...MOT...LOC 2210Z 309DEG 18KT 3828 10464 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:15 PM MDT, 56 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 315 PM MDT Tue Jun 22 2021 .SHORT TERM...(This evening through Wednesday) Issued at 259 PM MDT Tue Jun 22 2021 Tonight... Starting the short term period, quiet conditions are expected, as an upper level ridge continues to sit over New Mexico, bringing mostly synoptically sinking air to the region. No precipitation is expected, though some upper level cirrus clouds will be present over the region. Lows will cool into the low/mid 60s over the plains, mid 40s to 50s for the valleys, and into the 40s in the mountains. Wednesday... The aforementioned upper level ridge will remain over New Mexico, but will begin progressing eastward. Pockets of increased vorticity will be flowing around the upper level ridge, and will increase synoptic lifting over the region. Also, westerly winds aloft will increase, and will allow for orographic lifting to become established over the higher terrain. Upper level moisture will also begin to rise, especially over the San Juan Mountains. With the upper level support and increased moisture, isolated to widely scattered thunderstorms will be possible tomorrow afternoon, especially over the mountains. Elsewhere over the CWA, expect more dry conditions and mid to high level clouds to increase in coverage in response to the improved dynamics aloft. As with previous days, smoke from wildfires out west will cause smoky/hazy skies throughout the day. High temperatures will also be hot, with the plains heating up into the upper 90s and low 100s, the valleys warming into the 80s, and the mountains rising into the 60s and 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 259 PM MDT Tue Jun 22 2021 Thursday... The upper-ridge will begin to flatten and flow aloft will be from the west-southwest, allowing for plenty of moisture to advect into the region. Additionally, a passing shortwave to our north will give us enough energy for isolated to scattered thunderstorms to be possible Thursday afternoon. Although storms are likely to initiate over and near the mountains, the westerly flow aloft will provide better shear and assist in pushing convection east onto the plains later in the day. High temperatures will continue to be warm, with high-90s expected over the plains and mid-80s over much of the higher terrain. Friday and Saturday... Starting Friday, some upper-level energy will translate over the region as a low pressure system builds in to the west. As shortwave energy travels across the Rockies, it will push a cold front south across the plains Friday afternoon-evening, both cooling daytime temperatures for the weekend but also promoting more widespread showers and thunderstorms across the area. Highs on Friday will be in the mid-highs 80s over most of the area, while Saturday will be cooler behind the front, with mid-high 70s expected. Currently thinking Saturday will yield the highest chance for strong to severe storms. Sunday-Tuesday... As the upper trough axis pushes to the east, a dominant blocking high over the northwest will strengthen. Scattered storms will persist during afternoon hours over the mountains, with more isolated convection expected over the plains. High temperatures will warm slightly, but not back to recent near-record levels, with highs over the plains expected to reach back up to 90 or so, while the higher terrain will stay around the upper-70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 259 PM MDT Tue Jun 22 2021 KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours at all three TAF sites. Winds will lessen overnight before increasing in magnitude and gust tomorrow afternoon. Cirrus clouds should persist overnight, with both mid and high level clouds increasing in coverage tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...GARBEROGLIO AVIATION...SIMCOE
Hazardous weather outlook, Jun 22, 11:28 AM MDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Tue Jun 22 2021 COZ058>089-093>099-231730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Tue Jun 22 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Afternoon thoughts about today's threat are still the same as this mornings. Isolated thunderstorms will be possible this afternoon across the southeast mountains and adjacent plains including the Raton Mesa region of Las Animas and western Baca county. Most thunderstorms will be high based, producing gusty winds up to 50 mph and lightning but little rainfall. The exception will be across portions of Las Animas and Baca counties where a strong to marginally severe storm will be possible this afternoon. Wind gusts up to 60 mph and small hail will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A ridge of high pressure will continue across the region, leading to another day of extreme heat on Wednesday. There will be enough moisture to support isolated afternoon and evening showers and thunderstorms, mainly ties to the higher terrain, with convection expected to be high based, producing more wind than measurable rainfall. This, along with breezy afternoon winds, will lead to possible critical fire weather conditions across south central portions of Colorado. More widespread thunderstorms will be possible Thursday and especially Friday and Saturday, as another cold front looks to move across eastern Colorado into the weekend. Convection will then become more isolated in nature for Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across eastern Las Animas and Baca counties this afternoon and evening. SIMCOE/27
In the hours before
Special weather statement, Jun 22, 2:14 PM MDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Pueblo CO 214 PM MDT Tue Jun 22 2021 COZ071-074-075-222030- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 214 PM MDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO... SOUTHEASTERN COSTILLA AND WEST CENTRAL LAS ANIMAS COUNTIES UNTIL 230 PM MDT... At 213 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near San Pablo to 9 miles northeast of San Luis. Movement was east at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Sanchez Reservoir, San Pablo and Chama. LAT...LON 3702 10514 3734 10499 3735 10537 3708 10543 TIME...MOT...LOC 2013Z 279DEG 10KT 3714 10534 3728 10527 Cohen
Special weather statement, Jun 22, 3:22 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 322 PM MDT Tue Jun 22 2021 COZ086-222200- Pueblo Vicinity/Pueblo County Below 6300 Feet- 322 PM MDT Tue Jun 22 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Pueblo County in southeastern Colorado... Through 4PM MDT, there will be the potential for isolated to widely scattered showers to produce wind gusts of 45 to 55 mph across Pueblo County. These winds may be accompanied by little to no rainfall, and could affect locations well away from any areas of precipitation. These gusty winds could blow around unsecured objects. Small tree limbs could be blown down as a result of these winds. Cohen
Special weather statement, Jun 22, 3:27 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 327 PM MDT Tue Jun 22 2021 COZ088-094-222200- Eastern Las Animas County- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- 327 PM MDT Tue Jun 22 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Las Animas County in southeastern Colorado... Through 4PM MDT, there will be the potential for isolated to widely scattered showers to produce wind gusts of 45 to 55 mph across Las Animas County. These winds may be accompanied by little to no rainfall, and could affect locations well away from any areas of precipitation. These gusty winds could blow around unsecured objects. Small tree limbs could be blown down as a result of these winds. Cohen
Special weather statement, Jun 22, 3:51 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Pueblo CO 351 PM MDT Tue Jun 22 2021 COZ074-081-083>088-093-094-097-099-222315- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft- Pueblo Vicinity/Pueblo County Below 6300 Feet- Springfield Vicinity/Baca County-Las Animas Vicinity/Bent County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Canon City Vicinity/Eastern Fremont County- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Eastern Las Animas County-La Junta Vicinity/Otero County- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- 351 PM MDT Tue Jun 22 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Otero County in southeastern Colorado... Northeastern Huerfano County in southeastern Colorado... Southeastern Fremont County in central Colorado... Western Baca County in southeastern Colorado... Southwestern El Paso County in east central Colorado... Las Animas County in southeastern Colorado... Pueblo County in southeastern Colorado... Southern Bent County in southeastern Colorado... There will be the potential for widely scattered showers to produce wind gusts of 45 to 55 mph, in isolated locations across the Advisory area, through the afternoon hours. These winds may be accompanied by little to no rainfall, and could affect locations well away from any areas of precipitation. These gusty winds could blow around unsecured objects. Small tree limbs could be blown down as a result of these winds. However, these strong winds are expected to be very isolated. Cohen
Special weather statement, Jun 22, 4:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 411 PM MDT Tue Jun 22 2021 COZ086-222245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 411 PM MDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 445 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm developing over western Pueblo, moving southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Salt Creek, Blende and Pueblo West. LAT...LON 3823 10474 3834 10469 3831 10440 3814 10453 TIME...MOT...LOC 2210Z 309DEG 18KT 3828 10464 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:14 PM MDT | Special Weather Statement | PUB | Costilla | 16 min |
| Jun 22, 5:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.